Hail, Limestone
- When
- June 21, 2:01 PM CST to 2:04 PM CST
- Where
- Limestone County, 0.95 mi ENE of Holland Gin
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 34.974, -86.884
Nickel size hail was reported at Ardmore Aviation.
Scattered pulse type thunderstorms developed during the mid afternoon hours in north central Alabama. One of these storms produced a brief period of large hail, while others later during the evening produced small hail and frequent lightning.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HUN wrote it up.
Scattered pulse type thunderstorms developed during the mid afternoon hours in north central Alabama. One of these storms produced a brief period of large hail, while others later during the evening produced small hail and frequent lightning.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jun 21, 11:30 AM CST, 2 hours 31 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 1230 PM CDT SAT JUN 21 2008 .UPDATE...FOR 18Z/TAFS AND DEVELOPING CONVECTIVE ACTIVITY. && .AVIATION...MVFR CIGS HAVE LIFTED TO THE LOW-END VFR CAT AND EXPECT THIS TO PERSIST THROUGH 00Z/22. WIDELY SCATTERED THUNDERSTORMS ARE DEVELOPING ACROSS NW ALABAMA/SRN MIDDLE TN AND ALONG THE SOUTH END OF THE CUMBERLAND PLATEAU. GAPS SHOULD GRADUALLY FILL THROUGH THE AFTN WITH VCTS EXPECTED AT BOTH KHSV/KMSL BTWN 19-21Z. SHOULD A STORM DEVELOP NEAR THE AIRPORTS...BRIEF IFR CONDITIONS /VSBY/ WILL OCCUR IN HEAVY RAIN. ERRATIC SFC WIND GUSTS CAN BE EXPECTED AS WELL. && .DISCUSSION...SFC HEATING CONTINUING TO FUEL CONVECTIVE INITIATION EARLY THIS AFTERNOON. 17Z/LAPS ANALYSIS SHOWING LIS -2 TO -4C WITH NO DEFINITIVE CINH. THETA-E MOISTURE AXIS EXTENDS ACROSS NW ALABAMA FROM THE SOUTHWEST...SO WILL WATCH STORMS PARTICULARLY HERE OVER THE NEXT COUPLE HOURS. SUBTLE LOW LVL CONVG FROM WEAK FRONTAL BOUNDARY STRETCHING ACROSS THIS AREA ATTM COULD ALSO ENHANCE LIFT/STORM DEVELOPMENT. WILL TWEAK WORDING IN ZONES WITH UPDATE...OTHERWISE NO MAJOR CHANGES. NADLER.83 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && DJN.83
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 1245 PM CDT SAT JUN 21 2008 ALZ001>010-016-TNZ076-096-097-220300- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 1245 PM CDT SAT JUN 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS WILL AFFECT THE CENTRAL TENNESSEE VALLEY THROUGH AT LEAST SUNSET THIS EVENING. SOME STORMS COULD BRIEFLY BECOME STRONG...PRODUCING LOCALLY HEAVY RAIN...WIND GUSTS TO 35 MPH AND EVEN PEA-SIZED HAIL. THUNDERSTORMS WILL DIMINISH AFTER SUNSET WITH LOSS OF DAYTIME HEATING. OVERNIGHT...AREAS OF FOG CAN BE EXPECTED...ESPECIALLY WITHIN LOW LYING AREAS...NEAR BODIES OF WATER AND LOCATIONS THAT RECEIVED EARLIER RAINFALL. THE FOG COULD BECOME LOCALLY DENSE...WITH VISIBILITIES REDUCED TO LESS THAN 1/2 MILE AT TIMES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. THERE IS A SLIGHT CHANCE FOR MORE THUNDERSTORMS MONDAY AND AGAIN THURSDAY. SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. DJN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1257 PM CDT SAT JUN 21 2008 ALZ001-211830- LAUDERDALE- 1257 PM CDT SAT JUN 21 2008 ...SIGNIFICANT WEATHER ALERT FOR NORTHWEST LAUDERDALE COUNTY UNTIL 130 PM CDT... AT 1257 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES NORTHWEST OF OAKLAND...MOVING SOUTHEAST AT 20 MPH. PEA SIZE HAIL...WINDS UP TO 40 MPH...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... WRIGHT. THREET. CLOVERDALE. OAKLAND. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. DJN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 117 PM CDT SAT JUN 21 2008 ALZ006-TNZ096-211845- LINCOLN-MADISON- 117 PM CDT SAT JUN 21 2008 ...SIGNIFICANT WEATHER ALERT FOR EXTREME SOUTHWEST LINCOLN AND NORTHWEST MADISON COUNTIES UNTIL 145 PM CDT... AT 117 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ARDMORE...MOVING SOUTHEAST AT 15 MPH. PEA SIZE HAIL...WINDS UP TO 40 MPH...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... DELLROSE. CASH POINT. BLANCHE. ELKWOOD. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. DJN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 123 PM CDT SAT JUN 21 2008 ALZ002-211900- COLBERT- 123 PM CDT SAT JUN 21 2008 ...SIGNIFICANT WEATHER ALERT FOR NORTHWEST COLBERT COUNTY UNTIL 200 PM CDT... AT 123 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CHEROKEE...MOVING SOUTHEAST AT 15 MPH. UP TO DIME SIZE HAIL...WINDS UP TO 40 MPH...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... CHEROKEE. BARTON. RED ROCK. PRIDE LANDING. POSEY LOOP. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. DJN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 158 PM CDT SAT JUN 21 2008 ALZ001-211930- LAUDERDALE- 158 PM CDT SAT JUN 21 2008 ...SIGNIFICANT WEATHER ALERT FOR NORTH CENTRAL LAUDERDALE COUNTY UNTIL 230 PM CDT... AT 158 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ZIP CITY...MOVING EAST AT 15 MPH. PEA SIZE HAIL...WINDS UP TO 40 MPH...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... GREEN HILL. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. DJN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 236 PM CDT SAT JUN 21 2008 ALZ005-212000- LIMESTONE- 236 PM CDT SAT JUN 21 2008 ...SIGNIFICANT WEATHER ALERT FOR NORTHERN LIMESTONE COUNTY UNTIL 300 PM CDT... AT 236 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES EAST OF LEXINGTON...MOVING EAST AT 20 MPH. DIME SIZE HAIL...WINDS UP TO 40 MPH...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... LESTER. LEGGTOWN. ELKMONT. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. DJN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 245 PM CDT SAT JUN 21 2008 ALZ005-212015- LIMESTONE- 245 PM CDT SAT JUN 21 2008 ...SIGNIFICANT WEATHER ALERT FOR NORTHERN LIMESTONE COUNTY UNTIL 315 PM CDT... AT 245 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR LESTER TO 5 MILES SOUTH OF ELKMONT...MOVING EAST AT 25 MPH. HEAVY RAINFALL...UP TO ONE HALF INCH DIAMETER HAIL...AND WINDS UP TO 40 MPH CAN BE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... LEGGTOWN. LESTER. ELKMONT. ESTIMATED RAINFALL RATES OF 1 TO 1.5 INCHES PER HOUR WILL EXIST WITH THESE STORMS. THIS MAY RESULT IN BRIEF RUNOFF PROBLEMS AND PONDING OF WATER ON AREA ROADWAYS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. DJN
The Northeast Alabama radar (KHTX), 73 km away, was scanning. The volume nearest the first event began at 20:00 UTC.
1 hail. Local standard time, as filed.
Nickel size hail was reported at Ardmore Aviation.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2008Every state in 2008This day in weather historyWarnings in Alabama, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 97892.